Alert archive / Kentucky / Flash Flood Warnings in 2003
Flash Flood Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 10, 2003, 2:52 AM EDT for Gallatin County, Kentucky. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2003, 2:52 AM EDT (06:52 UTC)
- Expired
- May 10, 2003, 4:45 AM EDT
- In force
- 113 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Gallatin County, KY
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3057 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 100651 FFWILN KYC077-100845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 252 AM EDT SAT MAY 10 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... GALLATIN COUNTY IN KENTUCKY... * UNTIL 445 AM EDT... * AT 250 AM EDT...WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN NEAR WARSAW. TWO TO THREE INCHES OF RAIN HAVE FALLEN IN THE LAST HOUR. AN ADDITIONAL INCH OR TWO OF RAIN WILL BE LIKELY THROUGH 445 AM EDT AS THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... WARSAW... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 10, 2:45 AM EDT, 7 minutes earlier.
Area forecast discussion, May 10, 2:45 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 245 AM EDT SAT MAY 10 2003 AREA RADARS SHOWING SCATTERED CONVECTION EXTENDING FROM NORTHERN ILLINOIS DOWN TOWARD SOUTHEAST INDIANA. MODELS HAVE SHIFTED FOCUS OF LOW LEVEL JET/CONVERGENCE A LITTLE FARTHER SOUTH THAN PREVIOUS RUNS FOR THIS MORNING SO THINK CHANCE FOR HEAVY RAIN MAY BE A LITTLE FARTHER SOUTH THAN PREVIOUSLY THOUGHT...AT LEAST THROUGH THIS MORNING. WILL THEREFORE...EXTEND THE FLOOD WATCH SOUTH TO INCLUDE ENTIRE FA FOR TODAY. EXPECT CURRENT PCPN TO PUSH EAST INTO FA THROUGH MID MORNING AND THEN LIFT OFF TO THE NORTHEAST THROUGH THIS AFTERNOON. NOT MUCH IN THE WAY OF FORCING LEFT LATER THIS AFTERNOON BUT WITH AIRMASS REMAINING UNSTABLE...WILL HAVE TO HANG ON TO A CHANCE THROUGH THE DAY. PWS ON THE HIGH SIDE...IN EXCESS OF 1.5 INCHES...SO LOCALLY HEAVY RAIN POSSIBLE WITH ANY THUNDERSTORM. 1HR FFG GENERALLY AN INCH OR LESS SO ANY HEAVY RAIN WILL LIKELY CAUSE SOME PROBLEMS. MODELS PERHAPS A BIT SLOWER PUSHING FRONT THROUGH TONIGHT WITH NGM NOT AS IMPRESSIVE AS ETA/GFS. BOTH ETA/GFS SHOWING GOOD DYNAMICS AND STRONG LOW LEVEL WIND FIELDS AND WILL LIKELY SEE SQUALL LINE PUSH EAST INTO FA AFTER MIDNIGHT AND WILL CONTINUE WITH LIKELY POPS FOR TONIGHT. LOW POPS LOOK GOOD FOR EARLY SUNDAY ACROSS THE EAST BEFORE DRYING WORKS IN. GOOD CAA AND STRONG LOW LEVEL WINDS BEHIND FRONT SO WILL KEEP WINDY CONDITIONS GOING FOR SUNDAY INTO SUNDAY NIGHT. .ILN....FLOOD WATCH TODAY ENTIRE FA. LOTT
Hazardous weather outlook, May 9, 4:10 AM EDT, 22 hours 42 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>046-051>056- 060>065-070>074-077>082-088-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 410 AM EDT FRI MAY 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. WARM AND HUMID AIR ASSOCIATED WITH A WARM FRONT WILL PUSH NORTH OF THE OHIO RIVER THIS MORNING...THEN INTO THE SOUTHERN GREAT LAKES BY THE AFTERNOON HOURS. THE PRIMARY SEVERE WEATHER THREAT EARLY THIS MORNING NORTH OF THE OHIO RIVER WILL BE LARGE HAIL. DAYTIME HEATING...COUPLED WITH UPPER LEVEL ENERGY...WILL ALLOW THUNDERSTORMS TO REDEVELOP LATE THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT LATE THIS AFTERNOON AND EVENING WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARM...MOIST AIR...ALONG WITH A WEATHER DISTURBANCE...WILL GENERATE THUNDERSTORMS DURING THE MORNING AND EARLY AFTERNOON HOURS ACROSS THE REGION ON SATURDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE. A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION SUNDAY MORNING. THERE WILL LIKELY BE A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT...WHICH COULD CONTAIN SEVERE THUNDERSTORMS. WINDY CONDITIONS ARE FORECAST BEHIND THE FRONT ON SUNDAY...LASTING INTO MONDAY. THESE WINDS MAY BE STRONG ENOUGH TO WARRANT EITHER WIND ADVISORIES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:05 AM EDT | Flash Flood Warning | ILN | Boone, Grant, Kenton | 115 min |
| May 10, 4:31 AM EDT | Severe Thunderstorm Warning | ILN | Bracken | 29 min |
| May 10, 4:47 AM EDT | Severe Thunderstorm Warning | ILN | Mason | 28 min |
| May 10, 4:57 AM EDT | Severe Thunderstorm Warning | ILN | Lewis | 33 min |
| May 10, 5:15 AM EDT | Flash Flood Warning | ILN | Gallatin | 90 min |
| May 10, 9:28 AM EDT | Flash Flood Warning | ILN | Boone, Campbell, Kenton | 3 hr |
| May 10, 11:17 AM EDT | Severe Thunderstorm Warning | ILN | Boone | 58 min |
| May 10, 4:03 PM EDT | Severe Thunderstorm Warning | ILN | Bracken | 42 min |
| May 10, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Mason | 40 min |
| May 10, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 52 min |
| May 10, 4:45 PM EDT | Tornado Warning | ILN | Lewis, Mason | 30 min |
| May 10, 5:15 PM EDT | Tornado Warning | ILN | Lewis | 30 min |
| May 10, 5:36 PM EDT | Flash Flood Warning | ILN | Lewis | 24 min |
Nearby
Flash Flood Warnings in Kentucky, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.